Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 196, NWS Nashville, TN

July 27, 2005Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2005, 1:40 PM CDT for Hickman County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2005, 1:40 PM CDT (18:40 UTC)
Expired
Jul 27, 2005, 2:15 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Hickman County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 2:13 PM CDTHAIL 1Centerville, TNTRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN CENTERVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1742 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 271841
SVROHX
TNC081-271915-
/O.NEW.KOHX.SV.W.0196.050727T1840Z-050727T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CDT WED JUL 27 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HICKMAN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CENTERVILLE

* UNTIL 215 PM CDT

* AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES WEST OF CENTERVILLE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE BY 155 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3590 8766 3572 8769 3566 8726 3589 8720

$$

END/ORCHANIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:07 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 27, 9:07 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
907 AM CDT WED JUL 27 2005

.DISCUSSION...
13Z SURFACE ANALYSIS PLACES COLD FRONT STILL NORTH OF THE OHIO RIVER
EXTENDING FROM THE EASTERN GREAT LAKES REGION SOUTHWEST THROUGH
OHIO, SOUTHERN INDIANA, SOUTHERN ILLINOIS, ACROSS THE BOOTHEEL OF
MISSOURI, AND INTO NORTHERN ARKANSAS. A NARROW BAND OF LOW CLOUDS AND
PRECIPITATION WAS LOCATED ALONG AND JUST BEHIND THE FRONT. A LARGE
HIGH PRESSURE AREA WAS CENTERED OVER THE CENTRAL PLAINS COVERING MOST
OF THE CENTRAL U.S. ACROSS MIDDLE TENNESSEE...HOT AND HUMID
CONDITIONS CONTINUED OVERNIGHT AND THROUGH THE MORNING HOURS. AT 9
AM THIS MORNING...TEMPERATURES WERE ALREADY IN THE 80S WHILE DEW
POINTS REMAINED IN THE LOWER 70S. NO HEAT ADVISORY IN EFFECT TODAY
AS AN INCREASE IN CLOUD COVER AND SCATTERED SHOWERS ARE EXPECTED BY
EARLY AFTERNOON.

.FORECAST...
MODELS SUGGEST THE COLD WILL CONTINUE TO PUSH SOUTH AND EAST REACHING
NORTHWEST MIDDLE TENNESSEE SHORTLY AFTER NOON. EXPECT MUCH NEEDED
RAIN TO SPREAD FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AND
EVENING HOURS. RAINFALL AMOUNTS COULD BE A LITTLE DISAPPOINTING AS
HPC QPF INDICATE TOTALS WILL LESS THAN ONE HALF INCH ACROSS MOST OF
THE FORECAST AREA. THE FRONT IS FORECAST TO MAKE IT INTO THE
DEEP SOUTH BY FRIDAY MORNING AS HIGH PRESSURE BUILDS INTO THE
TENNESSEE VALLEY.

WILL UPDATE CURRENT ZFP TO CHANGE WORDING IN FIRST PERIOD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

05
Hazardous weather outlook, Jul 27, 5:30 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUL 27 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-281030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY OVER THE MID STATE.  A
FEW ISOLATED STORMS MAY PRODUCE ISOLATED DAMAGE FROM THUNDERSTORMS
WINDS ALONG WITH LOCALIZE URBAN AND SMALL STREAM FLOODING POSSIBLE.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS THURSDAY AND NEXT MONDAY THROUGH TUESDAY THERE WILL BE A 20
TO 30 PERCENT CHANCE OF THUNDERSTORM ACTIVITY. BUT...WIDESPREAD
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.

31

In the hours before

Special weather statement, Jul 27, 11:58 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT WED JUL 27 2005

TNZ007-008-027-271745-
DAVIDSON-ROBERTSON-SUMNER-
1158 AM CDT WED JUL 27 2005

A STRONG THUNDERSTORM WITH GUSTY WINDS OF 35 TO 40 MPH AND
POSSIBLY SMALL HAIL WAS MOVING THROUGH EXTREME SOUTHERN ROBERTSON
COUNTY AND NORTHWEST DAVIDSON COUNTY NEAR JOELTON. THIS
STORM WAS MOVING EAST AT 15 MPH AND WILL BE APPROACHING OLD
HICKORY...GOODLETTSVILLE AND THE HENDERSONVILLE AREA BETWEEN 1230
TO 1245 PM.

END/ORCHANIAN
Special weather statement, Jul 27, 1:04 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT WED JUL 27 2005

TNZ008-028-029-271850-
SUMNER-TROUSDALE-WILSON-
104 PM CDT WED JUL 27 2005

A CLUSTER OF STRONG THUNDERSTORM WITH GUSTY WINDS OF 35 TO 40 MPH AND
POSSIBLY SMALL HAIL WAS MOVING THROUGH DAVIDSON COUNTY AND
WILL AFFECT WILSON...SUMNER...AND TROUSDALE COUNTIES THROUGH
1:45 PM. THE STORMS WERE MOVING EAST AT ABOUT 20 MPH. SUSPEND ANY
OUTDOOR ACTIVITIES DUE TO DANGEROUS LIGHTNING...GUSTY
WINDS...HAIL...AND LOCALLY HEAVY RAINS.

END/ORCHANIAN
Local storm report, Jul 27, 1:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/27/2005                   DAVIDSON           TN   EMERGENCY MNGR

            POWER LINES DOWN WESTERN PART OF THE COUNTY ESPECIALLY
            NEAR WHITES CREEK AREA.

&&

VIRTS
Local storm report, Jul 27, 1:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     LAFAYETTE               36.52N 86.03W
07/27/2005                   MACON              TN   UTILITY COMPANY

            UTILITY COMPANY REPORTED NUMEROUS TREES AND POWER LINES
            DOWN AROUND THE COUNTY.

&&

VIRTS
Local storm report, Jul 27, 1:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HAIL             LEBANON                 36.21N 86.32W
07/27/2005  0.75 INCH        WILSON             TN   TRAINED SPOTTER

            SPOTTER REPORTED PENNY SIZE HAIL IN THE TOWN SQUARE IN
            LEBANON.

&&

VIRTS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:07 PM CDTSevere Thunderstorm WarningOHXCheatham23 min
Jul 27, 12:33 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson27 min
Jul 27, 12:36 PM CDTSevere Thunderstorm WarningOHXMacon24 min
Jul 27, 1:06 PM CDTSevere Thunderstorm WarningOHXMacon24 min
Jul 27, 1:13 PM CDTSevere Thunderstorm WarningOHXPerry47 min
Jul 27, 1:30 PM CDTSevere Thunderstorm WarningOHXMacon, Trousdale45 min
Jul 27, 1:34 PM CDTSevere Thunderstorm WarningOHXWilson41 min
Jul 27, 1:44 PM CDTSevere Thunderstorm WarningOHXSmith31 min
Jul 27, 2:07 PM CDTSevere Thunderstorm WarningOHXHickman23 min
Jul 27, 2:14 PM CDTSevere Thunderstorm WarningOHXJackson46 min
Jul 27, 2:22 PM CDTSevere Thunderstorm WarningOHXJackson, Overton38 min
Jul 27, 2:47 PM CDTSevere Thunderstorm WarningOHXMaury43 min
Jul 27, 3:19 PM CDTSevere Thunderstorm WarningOHXFentress26 min
Jul 27, 3:25 PM CDTSevere Thunderstorm WarningOHXCumberland35 min
Jul 27, 3:36 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.